Alert archive / Wyoming / Special Weather Statements in 2013

Special Weather Statement, NWS Cheyenne, WY

July 10, 2013Platte County, Wyoming

NWS Cheyenne, WY issued this special weather statement at Jul 10, 2013, 2:21 PM MDT for Platte County, Wyoming. It was in force for 24 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 10, 2013, 2:21 PM MDT (20:21 UTC)
Expired
Jul 10, 2013, 2:45 PM MDT
In force
24 min
Issued by
NWS Cheyenne, WY

County Platte County, WY

The radar

The Cheyenne radar (KCYS), 88 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 10, 2:30 PM MDTHAIL 0.58 N Chugwater, WYPEA TO MARBLE SIZE HAIL AND VERY HEAVY RAIN.
Jul 10, 2:45 PM MDTHAIL 0.58 N Chugwater, WYNO HAIL LARGER THAN MARBLE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 8.4 hours before the alert went out and 262 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2013-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 205 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2013-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
205 J/kg
Mixed-layer CIN
-328 J/kg
Mixed-layer LCL
1555 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

175 
WWUS85 KCYS 102021
SPSCYS

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
221 PM MDT WED JUL 10 2013

WYZ106>108-102045-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY-EAST PLATTE
COUNTY WY-GOSHEN COUNTY WY-
221 PM MDT WED JUL 10 2013

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PLATTE AND WESTERN GOSHEN
COUNTIES UNTIL 245 PM MDT...

AT 219 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BORDEAUX...OR 8 MILES SOUTH OF WHEATLAND...
MOVING EAST AT 15 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF CENTRAL PLATTE AND WESTERN GOSHEN COUNTIES.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 60 AND
72.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4203 10450 4180 10452 4181 10502 4194 10504
      4202 10473
TIME...MOT...LOC 2021Z 265DEG 15KT 4194 10490

$$

LIEBL

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this special weather statement went out at Jul 10, 11:49 AM MDT, 2 hours 32 minutes earlier.

Area forecast discussion, Jul 10, 11:49 AM MDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1149 AM MDT WED JUL 10 2013

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 330 AM MDT WED JUL 10 2013

GOES WATER VAPOR IMAGERY ANIMATION SHOWED A UPPER RIDGE AXIS FROM
THE SOUTHERN HIGH PLAINS TO THE PACIFIC NORTHWEST. A TROUGH WAS
PROGRESSING EAST TOWARD THE WESTERN GREAT LAKES. A SHORTWAVE
RESPONSIBLE FOR YESTERDAYS CONVECTION WAS ENTERING THE LOWER
MISSOURI VALLEY. THE REGIONAL SURFACE ANALYSIS DEPICTED A RIDGE OF
HIGH PRESSURE OVER THE WESTERN DAKOTAS AND NEBRASKA. A WEAK FRONT
EXTENDED FROM NORTHERN KANSAS THROUGH THE NORTHEAST CORNER OF
COLORADO INTO SOUTHWEST WYOMING. LOW LEVEL EAST TO SOUTHEAST FLOW
WAS ADVECTING 55-60 DEGREE DEW POINTS INTO WESTERN NEBRASKA AND
PORTIONS OF EAST CENTRAL AND SOUTHEAST WYOMING. WEAK ISENTROPIC
LIFT OVER THIS SAME AREA WAS PRODUCING SCATTERED SHOWERS AND A FEW
TSTORMS. THIS PRECIPITATION WILL LIKELY LINGER OVER THE WESTERN
NEBRASKA PANHANDLE THIS MORNING. 3 AM TEMPERATURES WERE IN THE 50S
AND 60S WITH VARIABLE WINDS OF 5 TO 15 MPH.

THE 00Z NUMERICAL MODEL GUIDANCE TAKES THE UPPER RIDGE TO THE WEST
EASTWARD TOWARD THE CWFA TODAY AND TONIGHT...WITH ITS AXIS OVER THE
HIGH PLAINS BY THURSDAY AFTERNOON. THE HIGH PRESSURE RIDGE TO THE
NORTHEAST TODAY MOVES SOUTHEAST TOWARD THE MIDWEST TONIGHT AND
THURSDAY. THIS WILL MAINTAIN A GENERAL SOUTHEASTERLY LOW LEVEL FLOW.
A PLUME OF GULF MOISTURE WILL ADVECT NORTH AND NORTHWEST INTO THE
PLAINS WITH DEW POINTS OF 55 TO 60 DEGREES POOLING EAST OF THE
LARAMIE RANGE TODAY. THE FRONT OVER SOUTHERN PARTS OF THE CWFA WILL
BECOME ORIENTED NORTHWEST TO SOUTHEAST NEAR THE LARAMIE RANGE LATER
TODAY. A PRONOUNCED THETA-E RIDGE WILL BE SITUATED OVER THE EASTERN
PLAINS OF WYOMING AND COLORADO THIS AFTERNOON. TSTORMS WILL DEVELOP
ALONG AND JUST EAST OF THE LARAMIE RANGE BY MID AFTERNOON /PEAK
HEATING/. THESE STORMS WILL INTENSIFY AS THEY DRIFT EAST ONTO THE
EASTERN PLAINS AND WESTERN PANHANDLE DURING THE LATE AFTERNOON.
STEEP MID LEVEL LAPSE RATES AND BOUNDARY LAYER MOISTURE WILL YIELD
1000-2000 J/KG MLCAPES. GOOD DIRECTIONAL /SELY LOW LEVEL TO
WEST-NORTHWEST MID/UPPER LEVEL/ AND SPEED /40-50 KT/ SHEAR PROFILES
FAVOR ORGANIZED TSTORMS WITH A FEW SUPERCELLS PRODUCING LARGE HAIL
AND DAMAGING WINDS. THE STORMS WILL LINGER UNTIL LATE EVENING OVER
THE WESTERN PANHANDLE...WITH THE SEVERE THREAT WANING AFTER SUNSET.
700MB TEMPERATURES WILL VARY FROM AROUND 11C WESTERN PANHANDLE TO 17C
WEST OF THE LARAMIE RANGE. HIGH TEMPERATURES TODAY WILL BE IN THE
80S TO AROUND 90 LOWER ELEVATIONS...WITH UPPER 60S AND 70S FOR THE
HIGH COUNTRY. IT WILL BE BREEZY AT TIMES OVER THE PLAINS WITH
SOUTHEAST WINDS GUSTING TO 20 MPH.

THURSDAY WILL FEATURE DRIER AND WARMER CONDITIONS AS THE UPPER RIDGE
WILL BE DIRECTLY OVERHEAD. WARMER TEMPERATURES ALOFT WILL SUPPRESS
TSTORM DEVELOPMENT. 700MB TEMPERATURES OF 17 TO 19C WILL PREVAIL...
YIELDING HIGH TEMPERATURES IN THE 90S FOR LOWER ELEVATIONS. 70S AND
80S ARE FORECAST FOR THE MOUNTAINS AND HIGH VALLEYS. IT WILL BE
BREEZY ONCE AGAIN...ESPECIALLY FOR THE PLAINS WITH SOUTHERLY WINDS
GUSTING TO 25 MPH.

.LONG TERM...(THURSDAY NIGHT THROUGH TUESDAY)
ISSUED AT 330 AM MDT WED JUL 10 2013

THURSDAY NIGHT...RIDGE AXIS ALOFT MOVES FURTHER EASTWARD ONTO THE
PLAINS STATES WITH THE SURFACE TROUGH ALSO MOVING EASTWARD INTO
WESTERN NEBRASKA.

FRIDAY...FLOW ALOFT WILL BE SOUTHWEST AND WITH ADEQUATE LOW AND MID
LEVEL MOISTURE PRESENT...ISOLATED TO SCATTERED LATE DAY THUNDERSTORMS
ON TAP...MOST NUMEROUS NEAR THE MOUNTAINS.

SATURDAY THROUGH MONDAY...CONTINUED SOUTHWEST FLOW ALOFT. ISOLATED
TO SCATTERED LATE DAY THUNDERSTORMS EACH DAY WITH SUFFICIENT LOW
AND MID LEVEL MOISTURE PRESENT...WITH STORMS MOST NUMEROUS NEAR
THE MOUNTAINS DUE TO DIFFERENTIAL HEATING.

TUESDAY...WITH STRENGTHENING RIDGING AND MORE LIMITED LOW AND MID
LEVEL MOISTURE...THUNDERSTORM CHANCES AND AREAL COVERAGE WILL
DWINDLE COMPARED TO THE PREVIOUS DAYS.

&&

.AVIATION...(FOR THE 18Z TAF ISSUANCE)

SKIES WILL BE MOSTLY CLEAR EARLY THIS AFTERNOON...AIDING TO TSTORM
REDEVELOPMENT BETWEEN 18Z AND 21Z ALONG AND JUST EAST OF THE LARAMIE
RANGE. TSTORMS WILL THEN MOVE EAST ONTO THE PLAINS...AND PERSIST
UNTIL AROUND 03Z. STRONG WIND GUSTS...HAIL AND MODERATE TO SEVERE
TURBULENCE WILL BE THE MAIN IMPACTS FROM THE STRONGER TSTORMS.
ALSO...BRIEF MVFR TO IFR VISIBILITIES WILL BE POSSIBLE WITH HEAVY
RAINFALL.

&&

.FIRE WEATHER...
ISSUED AT 237 AM MDT WED JUL 10 2013

FIRE WEATHER CONCERNS ALONG AND EAST OF THE LARAMIE RANGE WILL BE
MINIMAL THE NEXT FEW DAYS WITH MINIMUM RELATIVE HUMIDITIES OF 20
TO 30 PERCENT. SOUTHEASTERLY WINDS WILL BE BREEZY AT TIMES IN
THESE AREAS. THERE WILL BE ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS THIS AFTERNOON AND EVENING. SOME OF THE STORMS WILL
PRODUCE MODERATE TO LOCALLY Y HEAVY RAIN AND STRONG AND GUSTY
WINDS. ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS WILL
EXIST WEST OF THE LARAMIE RANGE TODAY THROUGH THURSDAY. MINIMUM
RELATIVE HUMIDITIES TODAY WILL RANGE FROM 10 TO 20 PERCENT...AND 8
TO 15 PERCENT THURSDAY. SOUTHWESTERLY WINDS WILL GUST AS HIGH AS
30 MPH AT TIMES. ONLY ISOLATED AFTERNOON SHOWERS AND THUNDERSTORMS
WILL DEVELOP WITH GUSTY OUTFLOW WINDS AND LITTLE RAINFALL.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&

SHORT TERM...JAMSKI
LONG TERM...RUBIN
AVIATION...TJT
FIRE WEATHER...JAMSKI
Hazardous weather outlook, Jul 10, 1:45 PM MDT, 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
145 PM MDT WED JUL 10 2013

WYZ101-103>106-109>116-111100-
CONVERSE COUNTY LOWER ELEVATIONS-NORTH LARAMIE RANGE-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-
UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY-
SOUTH LARAMIE RANGE-
145 PM MDT WED JUL 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS WILL DEVELOP WEST OF THE LARAMIE RANGE THIS
AFTERNOON THEN END EARLY THIS EVENING. SOME OF THE STORMS WILL PRODUCE
GUSTY WINDS AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ISOLATED MAINLY LATE DAY THUNDERSTORMS WILL BE POSSIBLE FRIDAY
THROUGH MONDAY. THE PROBABILITY FOR SEVERE THUNDERSTORMS WILL BE
LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-WYZ102-107-108-117>119-111100-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-NIOBRARA COUNTY-EAST PLATTE COUNTY-
GOSHEN COUNTY-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
145 PM MDT WED JUL 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND
MOVE EAST AND SOUTHEAST INTO THIS EVENING. SOME OF THE THUNDERSTORMS
MAY PRODUCE SEVERE WEATHER WITH LARGE HAIL AND DAMAGING WIND GUSTS
THE MAIN THREAT THOUGH AN ISOLATED BRIEF TORNADO IS POSSIBLE AS WELL.
A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM FOR PLATTE...
GOSHEN AND LARAMIE COUNTIES IN WYOMING AND THE SOUTHERN NEBRASKA
PANHANDLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ISOLATED TO SCATTERED MAINLY LATE DAY THUNDERSTORMS WILL BE
POSSIBLE FRIDAY THROUGH MONDAY. THE PROBABILITY FOR SEVERE
THUNDERSTORMS WILL BE LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WEILAND

In the hours before

Special weather statement, Jul 10, 2:21 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
221 PM MDT WED JUL 10 2013

WYZ106>108-102045-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY-EAST PLATTE
COUNTY WY-GOSHEN COUNTY WY-
221 PM MDT WED JUL 10 2013

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PLATTE AND WESTERN GOSHEN
COUNTIES UNTIL 245 PM MDT...

AT 219 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BORDEAUX...OR 8 MILES SOUTH OF WHEATLAND...
MOVING EAST AT 15 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF CENTRAL PLATTE AND WESTERN GOSHEN COUNTIES.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 60 AND
72.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4203 10450 4180 10452 4181 10502 4194 10504
      4202 10473
TIME...MOT...LOC 2021Z 265DEG 15KT 4194 10490

LIEBL

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 2:23 PM MDTSpecial Weather StatementCYSLaramie37 min
Jul 10, 2:30 PM MDTSevere Thunderstorm WarningCYSGoshen, Platte45 min
Jul 10, 2:37 PM MDTSevere Thunderstorm WarningCYSLaramie38 min
Jul 10, 3:20 PM MDTSpecial Weather StatementCYSLaramie25 min
Jul 10, 3:59 PM MDTSpecial Weather StatementCYSLaramie31 min
Jul 10, 4:34 PM MDTSpecial Weather StatementCYSGoshen26 min
Jul 10, 4:55 PM MDTSpecial Weather StatementCYSNiobrara35 min
Jul 10, 5:34 PM MDTSpecial Weather StatementCYSLaramie41 min
Jul 10, 5:45 PM MDTSpecial Weather StatementCYSGoshen45 min
Jul 9, 6:29 PM MDTSevere Thunderstorm WarningCYSBanner, Scotts Bluff46 min
Jul 9, 7:15 PM MDTSevere Thunderstorm WarningCYSBanner, Cheyenne, Kimball, Morrill60 min
Jul 9, 8:12 PM MDTSevere Thunderstorm WarningCYSCheyenne33 min
Jul 9, 8:17 PM MDTSpecial Weather StatementCYSKimball43 min
Jul 10, 4:36 AM MDTSpecial Weather StatementCYSScotts Bluff39 min
Jul 10, 5:19 PM MDTSpecial Weather StatementCYSSioux26 min
Jul 10, 5:39 PM MDTSpecial Weather StatementCYSKimball51 min

Nearby

Special Weather Statements in Wyoming, 2013Every special weather statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.